MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX26A
Medical Device Problem Codes Calcified (1077); Perivalvular Leak (1457)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by patient support, approximately four years and ten months post transcatheter aortic valve replacement (tavr) implant using a 26 mm sapien 3 ultra valve, the patient visited his primary doctor for complaints of shortness of breath.Based on his lab results, the patient was then referred to specialists at (b)(6).Nephrology and infectious disease teams diagnosed the patient with stage 4 kidney failure related to autoimmune disease.As a result, patient was worked up for recommended high dose steroid treatment.The proposed treatment required the patient to be negative for endocarditis, and an echo was performed (4 years and 9 months).However, the report found "regurgitation and stenosis" on his old tavr valve.As a result, patient's steroid treatment was halted for plans to replace his old tavr valve.Patient was referred to his cardiology team and has undergone evaluations including a heart catheterization.Currently, the patient is scheduled for valve in valve (viv) tavr on (b)(6) 2026.According to the medical record a transthoracic echocardiogram (tte) performed approximately 4 years and 10 months post implant, noted moderate-severe aortic valve prosthetic stenosis/obstruction in the setting of a normal flow state (valve leaflets appear thickened/calcified), prosthesis systolic mean doppler gradient 38 mm hg, orifice area by doppler of 0.95 cm2 , dvi 0.23, acceleration time 63msec and concurrent mild periprosthetic regurgitation.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), paravalvular leak (pvl) is a known potential adverse event associated with bioprosthetic heart valves and the transcatheter valve replacement (tvr) procedure.Paravalvular leak refers to blood flowing through a channel between the structure of the implanted valve/pre-stent and the landing zone, as a result of a lack of appropriate sealing of the valve to the target site.Some pvl is not uncommon post-deployment.Many cases are mild to moderate, and either resolve over time or do not cause symptoms.Others may be more clinically significant and require intervention.The patient screening manual and the procedure didactic identify several procedural and anatomical factors which could contribute to pvl, including device malposition, inaccurate measurement of the landing zone, uneven distribution of calcium on the landing zone, bulky or severe calcification, an elliptical annulus shape, and valve under-sizing.The mechanism behind worsening or late pvl is not well understood but may be related to cardiac remodeling.Edwards extensively trains physicians before they are qualified to use the sapien transcatheter heart valves (all models).The device training manuals instructs the operator on proper imaging screening requirements, including the use of good quality echocardiography and/or computed tomography (ct) to appropriately measure the landing zone, assess the content and distribution of calcium, and other patient anatomical factors.Multiple imaging modalities should be considered during valve size selection.Contraindications, important considerations when assessing the valve, and choosing the proper transcatheter heart valve are also discussed.The device training manuals also instruct the operator on proper positioning and deployment of the valve, including patients screening and procedural considerations.Device preparation, approach, deployment, imaging, procedure-specific training manuals, and proctored procedures are also included.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.Investigation results suggest/indicate that patient factors along with the mechanisms listed above may have caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.The investigation is ongoing.

Brand Name
EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25333663
Report Number2015691-2026-15643
Device Sequence Number9907178
Product Code NPT
UDI-Device Identifier00690103201338
UDI-Public(01)00690103201338(17)220907
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model Number9750TFX26A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date05/29/2026
Supplement Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale